MAUDE Adverse Event Report: ETHICON INC. SILK BLK 18IN 6-0 S/A C-1; SUTURE, NONABSORBABLE, SILK

ETHICON INC. SILK BLK 18IN 6-0 S/A C-1; SUTURE, NONABSORBABLE, SILK
Catalog Number 707G
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The product upon which this medwatch is based has been received, however, the product evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.
 
Event or Problem Description
It was reported that a mouse underwent a coronary ligation on an unknown date and suture was used.During the procedure, the suture was brittle and prone to break, even with a slight force.It was unknown how case was completed.No additional information was provided.
 
Additional Manufacturer Narrative
(b)(4).The device history records were reviewed and the manufacturing criteria was met prior to the release of this lot.Investigation summary: it was reported performance breakage suture.Two sealed boxes and an opened box with nine unopened samples were received for analysis.The issue sample was not returned for evaluation and each box contains 12 samples.As total of thirty-three samples.During the visual inspection of thirteen samples, no defects were found on the packages.The samples were opened, and the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strand and no defects, damaged or suture breakage were noted.A functional test was performed and the tensile strength force was above the minimum requirement.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the condition of the representative samples, no breakage suture was found and the tested samples met the finished goods requirements.The single complaint was reported with multiple events.There are no additional details regarding the additional patient events.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.

Brand Name
SILK BLK 18IN 6-0 S/A C-1
Common Device Name
SUTURE, NONABSORBABLE, SILK
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8271702
Report Number2210968-2019-78557
Device Sequence Number16506097
Product Code GAP
UDI-Device Identifier10705031008779
UDI-Public10705031008779
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Catalogue Number707G
Device Lot NumberMDM998
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/22/2019
Initial Date Received by Manufacturer 01/04/2019
Supplement Date Received by Manufacturer01/24/2019
Initial Report FDA Received Date01/23/2019
Supplement Report FDA Received Date02/19/2019
Patient Sequence Number1